MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400400-08
Medical Device Problem Codes Deflation Problem (1149); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 - incorrect removal, failure to follow steps / instructions.
 
Event or Problem Description
It was reported that the procedure performed was to treat a circumflex artery that is 70% stenosed.A 4.00x8mm nc trek neo balloon was inflated once to 14 atmospheres and after multiple attempts to deflate the nc trek neo balloon, however unsuccessful, the partially deflated nc trek neo balloon was simply withdrawn.It was noted that the patient experienced pain during the procedure.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported deflation issue was not confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the contrast ration used in the procedure was 50 milliliters (mls) contrast and 40 mls heparinized saline.It should be noted that the coronary dilatation catheters (cdc), nc trek neo, instruction for use (ifu) specified that the contrast is 60% contrast medium diluted 1:1 with normal saline.Contrast that is more concentrated can lead to slower inflation and deflation times.In this case, it is unknown if the use of slightly more contrast than heparinized saline caused or contributed to the reported complaint.Additionally, it was reported that the balloon had to be removed inflated.It should be noted that the ifu also states: do not advance or retract the catheter unless the balloon is fully deflated under vacuum.In this case, it is unlikely that the ifu violation caused or contributed to the reported difficulty.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported deflation issue could not be determined; however, minor injury/illness/impairment appears to be related to circumstances of the procedure.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.A conclusive cause for the reported deflation issue could not be determined since the complaint could not be confirmed during return analysis.A conclusive cause for the reported patient effect of pain, and the relationship to the product, if any, cannot be determined.The reported patient effect of pain is listed in the coronary dilatation catheters (cdc), nc trek neo, ifu as a known patient effect.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 2017 - contrast incorrect.
 
Event or Problem Description
Subsequently after the initial report has already been filed, it is noted that the incorrect contrast ratio was mixed was used.No additional information was provided.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21928288
Report Number2024168-2025-04420
Device Sequence Number9086148
Product Code LOX
UDI-Device Identifier08717648232701
UDI-Public(01)08717648232701(17)270930(10)41002G1
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1400400-08
Device Catalogue Number1400400-08
Device Lot Number41002G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown